Patient Comments: Cortisone Injection - Side effects

What side effects (if any) did you experience with your cortisone injection?

Comment from: Bum knee, 35-44 Female (Patient) Published: February 11

I"ve had a few cortisone shots in my tailbone for bursitis, and yesterday, I had my 3rd cortisone shot in my knee. I had surgery 7 months ago for torn meniscus, but they discovered osteoarthritis on the same knee. Last night I was so jittery, I had to take Xanax, which I normally don"t take at night. Even 2 whole Xanax did nothing for my panicky feeling. It was a little better today, but I still have a massive headache.

Was this comment helpful?Yes
Comment from: Silverwks, 55-64 Female (Patient) Published: November 18

Within 24 hours my face broke out in an awful red rash across both cheeks and nose. It also had a feeling of constriction of the muscles in the cheeks.

Was this comment helpful?Yes
Comment from: Flippedout, 25-34 Female (Patient) Published: November 18

I received a cortisone shot today for tendinitis in my left shoulder. Although the shot itself did not hurt, about 20 minutes after the injection, my shoulder going all down my arm to my elbow is in a lot of pain. I hope it was worth it!

Was this comment helpful?Yes
Comment from: tex-rex mom, 55-64 Female (Patient) Published: November 08

I just had shoulder cortisone shots in both shoulders due to bone spurs/arthritis. The right one was fine left one hurt badly. The left one is still bothering me a great deal, the right one no change. I had these in my knees and I tried the Synvisc injections and none of that helped so I don't know if it's going to take in my shoulders. My knees have got to be next ready for surgery, every step is bone on bone; and then I'll have to deal with shoulder surgery if these shots don't help.

Was this comment helpful?Yes
Comment from: yvonne, 45-54 Female (Patient) Published: November 07

I had my second injection yesterday and 1st one a week ago. After the 1st one I was in pain but slept a bit better and got hot and cold; but after this one I felt like I was having a heart attack, very scary stuff. I have one more to look forward to on 18 Nov.

Was this comment helpful?Yes
Comment from: Grandma, 65-74 Female (Patient) Published: October 18

My sugar levels go up and down, also my blood pressure. It is four months since I got these shots in both shoulders and knee.

Was this comment helpful?Yes
Comment from: Ruth, 65-74 Female (Patient) Published: October 15

I had one and now I have no pain but I have black facial hair growing on my face to the extent that I now have to go to the aesthetician every other week.

Was this comment helpful?Yes
Comment from: ann lee, 65-74 Female (Patient) Published: October 08

About five days ago, I received an injection for severe hay fever allergy symptoms. I have had these in the past, but not for a number of years. The hay fever symptoms are gone, but I have nerve-like pain in my low back area just below the waist (dimple area). It is difficult to take a step, and I feel like I am going to get muscle cramps in my legs. Not a very good trade off!

Was this comment helpful?Yes
Comment from: kris, 55-64 Female (Patient) Published: October 08

I had a cortisone shot in my thumb joint for arthritis 6 months ago. Only after surgery have I been in that much pain. I had to go in yesterday for another one. (No choice-its that or surgery). I told my specialist about the pain last time, so he also gave me a shot to numb it for 12 hours. I'm a little sore today, but no screaming/crying during the first 12 hours.

Was this comment helpful?Yes

Patient Comments

Viewers share their comments

Cortisone Injection - Experience Question: Please describe your experience with a Cortisone Injection.
Cortisone Injection - Knee And Hip Question: Share your experience with cortisone injections in your hip or knee

Patient Comments are not a substitute for professional medical advice, diagnosis, or treatment. Never delay or disregard seeking professional medical advice from your physician or other qualified health provider because of something you have read on MedicineNet. The opinions expressed in the comments section are of the author and the author alone. MedicineNet does not endorse any specific product, service or treatment.

Alert If you think you have a medical emergency, call your doctor or 911 immediately.


Report Problems to the Food and Drug Administration

You are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.


STAY INFORMED

Get the Latest health and medical information delivered direct to your inbox!